How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Stan Your Own Question
Dr. Stan
Dr. Stan, Ophthalmologist
Category: Eye
Satisfied Customers: 2701
Experience:  Johns Hopkins Fellowship Trained, Certified and Licensed Medical Physician and Surgeon
25472284
Type Your Eye Question Here...
Dr. Stan is online now
A new question is answered every 9 seconds

my husband had knee surgery and now has bloood pooling in his

Resolved Question:

my husband had knee surgery and now has bloood pooling in his eyes what caused this and what should we do?
Submitted: 7 years ago.
Category: Eye
Expert:  Dr. Stan replied 7 years ago.
Hello,

Welcome to JA,

Is he on coumadin, aspirin or other blood thinner?

Any eye pain?

How is his vision?

I await your reply. Thanks.
Customer: replied 7 years ago.
he had been taking 81mg asa up to about 5 days before the surgery . There is no eye pain at this time he says that it feels like there is something in his eye and they seem cloudy.
Expert:  Dr. Stan replied 7 years ago.
Hello,

Thank you for your reply.

One more question please:

Is the blood on the outside of white part (conjunctiva) of the eye or inside behind the clear part (cornea) of the eye?

I await your reply.

Thanks.
Customer: replied 7 years ago.
The blood on the outside white part.
Expert:  Dr. Stan replied 7 years ago.
Hello,

Thank you for your reply.

It appears that your husband has bled into his conjunctiva due to the rupture of the tiny blood vessels that supply the conjunctiva. It appears that the effect of aspirin on the thinning of his blood was still active. The ideal approach would have been to stop the aspirin about 10-14 days prior to the surgery. In addition, during and around the time of surgery he must have received other blood thinner such as heparin or the alike. So, all these combined put him at risk for easy bruising and/or bleeding. I suggest that you inform his doctor as you as you, so that his PT/PTT/INR (coagulation) function will be checked.

In the meantime, for the subconjunctival blood, I suggest that he avoid rubbing his eyes; instead use preservative free tear drop (Refresh Plus or Genteal) every 1 hour while awake for 2 days, then every 2 hours for 2 days, then 4 times a day thereafter to unto 2 weeks. In general, the blood in the conjunctiva is not harmful, it will clear slowly (2-3 weeks). Initially, it may appear to get worse with changes in color, but do not be worried, as that represent the resorption of the blood into the conjunctival tissue. So, please make his doctor aware of this incident.

It was a pleasure to assist you. Please, allow me get credit for my time and effort in assisting you and press the ACCEPT button for this assist. I will be glad to answer additional questions until you are satisfied. Thank you so much.

A Positive Feedback and/or Bonus is welcomed and appreciated.

Please note that this answer is for information only. It cannot be substituted for the visit to or the recommendation of your doctor.
Dr. Stan and other Eye Specialists are ready to help you